Article Text

Download PDFPDF
Concurrent terbinafine-induced acute generalised exanthematous pustulosis and hepatitis

Abstract

Terbinafine is a commonly used antifungal medication. Its side effects, while widely known, are rarely described and can be missed by the medical community. We present a 55-year-old woman who visited her primary care physician with onychomycosis. She started treatment with terbinafine, and 1 week later developed a rash in the left flank that extended to the chest, back, and upper part of lower extremities. Laboratory results showed elevated liver enzymes. A treatment with steroids did not improve the rash and she was admitted to our institution. She was started with intravenous dexamethasone, topical hydrocortisone and triamcinolone. Seven days later the liver enzymes normalised, and the rash resolved on the chest and back. Our patient had concurrent acute generalised exanthematous pustulosis and hepatitis that together has been very rarely associated with terbinafine.

  • drugs and medicines
  • skin
  • hepatitis other
  • pharmacology and therapeutics
  • unwanted effects / adverse reactions

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.